Alert archive / Wyoming / Frost Advisories in 2019
Frost Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Jun 9, 2019, 3:28 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Jun 10, 2019, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 3:28 AM MDT (09:28 UTC)
- In effect from
- Jun 10, 2019, 12:00 AM MDT
- Expired
- Jun 10, 2019, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 125 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
800 WWUS75 KCYS 090928 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 328 AM MDT Sun Jun 9 2019 WYZ110-115-091730- /O.NEW.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/ /O.CON.KCYS.FR.Y.0001.000000T0000Z-190609T1400Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 328 AM MDT Sun Jun 9 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM MDT Monday. * TIMING...Early Sunday morning and late Sunday night into Monday morning. * TEMPERATURES...Falling to the upper 20s to middle 30s. * IMPACTS...Mostly to sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WYZ105-091730- /O.NEW.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/ Shirley Basin- Including the cities of Medicine Bow and Shirley Basin 328 AM MDT Sun Jun 9 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM MDT Monday. * TIMING...Late Sunday night into early Monday morning. * TEMPERATURE...Upper 20s to middle 30s * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WYZ109-113-091400- /O.CON.KCYS.FR.Y.0001.000000T0000Z-190609T1400Z/ Central Carbon County-Upper North Platte River Basin- Including the cities of Rawlins, Saratoga, and Encampment 328 AM MDT Sun Jun 9 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TIMING...Through early this morning. * TEMPERATURES...Falling to the lower 30s. * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
017 WWUS75 KCYS 091817 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1217 PM MDT Sun Jun 9 2019 WYZ105-110-115-101400- /O.CON.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/ Shirley Basin-North Snowy Range Foothills-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 1217 PM MDT Sun Jun 9 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... * TIMING...Late tonight into early Monday morning. * LOWEST TEMPERATURES...Upper 20s to mid 30s. * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
346 WWUS75 KCYS 100242 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 842 PM MDT Sun Jun 9 2019 ...FROST ADVISORY TONIGHT THROUGH 8 AM MONDAY... WYZ109-111-113-101200- /O.EXA.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/ Central Carbon County-Southwest Carbon County- Upper North Platte River Basin- Including the cities of Rawlins, Baggs, Saratoga, and Encampment 842 PM MDT Sun Jun 9 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM MDT Monday. * TIMING...Late tonight into early Monday morning. * LOWEST TEMPERATURES...Upper 20s to mid 30s. * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WYZ105-110-115-101200- /O.CON.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/ Shirley Basin-North Snowy Range Foothills-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 842 PM MDT Sun Jun 9 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... * TIMING...Late tonight into early Monday morning. * LOWEST TEMPERATURES...Upper 20s to mid 30s. * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
620 WWUS75 KCYS 100824 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 224 AM MDT Mon Jun 10 2019 ...FROST ADVISORY THROUGH 8 AM TODAY... WYZ105-109>111-113-115-101400- /O.CON.KCYS.FR.Y.0002.000000T0000Z-190610T1400Z/ Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Bosler, and Laramie 224 AM MDT Mon Jun 10 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TIMING...Early this morning. * LOWEST TEMPERATURES...Upper 20s to mid 30s. * IMPACTS...Mostly to sensitive vegetation and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Temperatures will warm quickly after sunrise. && $$ Lyons
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Jun 8, 10:49 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 10:49 PM MDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1049 PM MDT Sat Jun 8 2019
.SHORT TERM...(This evening through Monday)
Issued at 230 PM MDT Sat Jun 8 2019
Bit of convection firing over Laramie county currently and expect
this to continue the rest of the afternoon while expanding to the
northeast. A couple stronger storms not out of the question but
activity will be elevated in nature. Showers and a few storms will
then work gradually east across the Panhandle this evening as an
upper trough works across the region. Clearing skies and light
winds later tonight will allow temperatures out west to fall
well into the 30s and given the time of year have opted to post a
frost advisory for lower elevations there for late tonight into
Sunday morning. Clouds should hold on long enough east of the mtns
to limit cooling there. Sunday and Monday look to be mild and
mainly dry with the CWA residing under a wnw flow aloft. Another
chilly morning Monday which may necessitate additional advys.
.LONG TERM...(Monday night through Saturday)
Issued at 230 PM MDT Sat Jun 8 2019
Cooler then normal temperatures to start the beginning and middle of
the week but a warming trend will ensue by late week. A dry will
start off the week but a more active and unsettled pattern will
occur by late week that will bring several rounds of showers and
thunderstorms to Wyoming and Nebraska. Will need to monitor for snow-
melt and mountain creek rises towards the back half of the week.
Northwest flow pattern will be in place across the northern and
central Rockies early to mid-week that will keep temperatures near
to just below normal. Overall moisture and theta-e profiles will be
limited in the northwest flow and thus overall precipitation
coverage will be minimal Tuesday into Wednesday. Another weak trough
will shift across NV/UT late week and allow for more westerly to
southwest flow aloft with slightly greater vertical moisture
advection into the region. Greater precipitation coverage likely by
late week into the weekend as a series of disturbances Fujiwara
in the split flow across the western CONUS. Will need monitor the
late week and weekend for pockets of heavy rain and any impacts
for swelling rivers/creeks.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1045 PM MDT Sat Jun 8 2019
Some areas seeing MVFR conditions this evening...namely KAIA and
KCYS. Do think these areas will experiencing increasing cloud
ceilings as winds turn more northwesterly. Fairly strong winds
early morning as upper shortwave moves through eastern Wyoming
and the Nebraska Panhandle. A breezy day SUnday with winds gusting
from northwest up to 25kts. Winds easing after 00Z Monday.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Sat Jun 8 2019
Much cooler weather will settle over the area overnight once skies
clear. Scattered showers are expected this evening with a few
storms possible mainly over the southern Panhandle this evening.
Dry and mild conditions can be expected Sunday through Monday then
a gradual warming trend is expected after that.
&&
.HYDROLOGY...
Issued at 254 AM MDT Sat Jun 8 2019
Rivers and streams across southeast Wyoming will continue to be
elevated this weekend before some cooler air moves into the area,
which will limit the melting of the mountain snowpack. The
Encampment River west of Saratoga is the latest river to enter
action stage, but is forecast to remain below flood stage this
weekend. The Laramie River and the upper North Platte are expected
to remain below flood stage as well even though the upper North
Platte may get close early this morning and early Sunday morning.
Area rivers may lower below action stage Tuesday and Wednesday due
to the cooler air over the area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ109-110-113-
115.
NE...None.
&&
SHORT TERM...RE
LONG TERM...JSA
AVIATION...GCC
FIRE WEATHER...RE
HYDROLOGY...TJT/CLHHazardous weather outlook, Jun 8, 11:27 AM MDT, 16 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1127 AM MDT Sat Jun 8 2019 NEZ054-055-WYZ119-091100- Kimball-Cheyenne-East Laramie County- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and a few thunderstorms are expected over the area this afternoon into this evening. Some potential exists for a couple storm to become strong with hail the main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not expected at this time. NEZ019>021-WYZ106>108-115>118-091100- Scotts Bluff-Banner-Morrill- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and a few thunderstorms are expected this afternoon into tonight. No severe storms are expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ101>105-109>114-091100- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 8, 9:56 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 N CHEYENNE 41.22N 104.79W
06/08/2019 M0.88 INCH LARAMIE WY PUBLIC
0313 PM HAIL SOUTH GREELEY HIGHWAY 41.10N 104.81W
06/08/2019 M1.00 INCH LARAMIE WY NWS EMPLOYEE
0315 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
06/08/2019 M1.00 INCH LARAMIE WY PUBLIC
HAIL MEASURED BETWEEN THE SIZE OF PEAS TO QUARTERS AT
MENARDS IN CHEYENNE.
0315 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
06/08/2019 E0.88 INCH LARAMIE WY TRAINED SPOTTER
0318 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
06/08/2019 M1.00 INCH LARAMIE WY PUBLIC
STARTED AS QUARTER SIZED, THEN DOWN TO PEA SIZED HAIL BY
END OF EVENT.
0320 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/08/2019 E1.75 INCH LARAMIE WY EMERGENCY MNGR
EMA REPORTS QUARTERS TO GOLFBALLS.
0322 PM HAIL 2 ENE CHEYENNE 41.16N 104.76W
06/08/2019 M1.50 INCH LARAMIE WY PUBLIC
SONIC AT DELL RANGE
0322 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
06/08/2019 E1.00 INCH LARAMIE WY PUBLIC
EAST PERSHING AND COLLEGE.
0323 PM HAIL SE CHEYENNE 41.15N 104.79W
06/08/2019 M0.75 INCH LARAMIE WY PUBLIC
0324 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
06/08/2019 E1.00 INCH LARAMIE WY PUBLIC
0325 PM HAIL CHEYENNE 41.15N 104.79W
06/08/2019 E1.50 INCH LARAMIE WY TRAINED SPOTTER
FORMER SPOTTER FROM COLORADO OBSERVED 1.5 INCH HAIL
0335 PM HAIL CHEYENNE 41.15N 104.79W
06/08/2019 M1.25 INCH LARAMIE WY PUBLIC
HAIL MEASURED OVER THE SIZE OF A QUARTER 3 BLOCKS SE OF
DOWNTOWN HOSPITAL
0403 PM HAIL 1 N CHEYENNE 41.16N 104.79W
06/08/2019 M0.25 INCH LARAMIE WY NWS EMPLOYEE
0427 PM HAIL 11 N CHEYENNE 41.30N 104.79W
06/08/2019 E0.38 INCH LARAMIE WY TRAINED SPOTTER
PEA TO SLIGHTLY LARGER HAIL.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
Nearby
Frost Advisories in Wyoming, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.